Idaho, 2005

Hail in Idaho, June 25, 2005

June 25, 2005 · NWS BOI · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 25, 2:20 PM MST, 15 minutes earlier.

Area forecast discussion, Jun 25, 2:20 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
320 PM MDT SAT JUN 25 2005

.SHORT TERM...SATURDAY NIGHT THROUGH TUESDAY FOR SOUTHEAST OREGON
AND SOUTHWEST IDAHO. CURRENTLY...SEVERE WEATHER ONGOING WITH A
SEVERE THUNDERSTORM WATCH OUT FOR JEROME AND TWIN FALLS COUNTIES.
STRONGEST STORMS NOW OVER OWYHEE COUNTY AND MOVING NORTH WITH JUST A
LITTLE EASTWARD DRIFT THROWN IN.  SEE SVRBOI...SVSBOI...AND NOWBOI
FOR THE LATEST.

STORMY PATTERN RETURNS AS ONE UPPER IMPULSE MOVES OVERHEAD THIS
AFTERNOON AND TONIGHT WHILE A NEW ONE RE-ESTABLISHES THE TROF OVER
THE NW US THROUGH TUESDAY.  THIS PATTERN...ALONG WITH MORE THAN THE
USUAL AMOUNT OF MOISTURE FOR THIS TIME OF YEAR...WILL RESULT IN
SCATTERED TO NUMEROUS STORMS AGAIN SUNDAY AND MONDAY ACROSS MUCH OF
THE AREA.  MODELS IN GENERAL AGREEMENT ON THE PATTERN BUT NAM IS
MORE BULLISH ON QPF THAN GFS.  BASED ON RECENT WEATHER...LEANED
TOWARD THE NAM REPRESENTATION OF CONVECTIVE FORECAST.  TWEAKED THE
TEMPERATURE FORECAST A LITTLE BIT...BUT NO SIGNIFICANT CHANGES.  THE
VERTICAL MOISTURE DISTRIBUTION OVER THE NORTHERN HALF OF OUR CWFA
FROM THE NAM FOR MONDAY LOOKS MORE LIKE A SE US PATTERN.  DOUBT IT
WILL VERIFY PERFECTLY...BUT EVEN IF IT IS HALF RIGHT...WILL SEE LOTS
OF PRECIPITATION IN THAT AREA.  STRONG SHORTWAVE PROGGED TO MOVE
ACROSS THE REGION MONDAY AFTERNOON COULD RESULT IN STRONG STORMS
ONCE AGAIN.

.LONG TERM...BY TUESDAY NIGHT WESTERLY FLOW ALLOWS AREA TO DRY OUT.
WILL HAVE TO WATCH A WEAK SYSTEM TAKING A PATH ACROSS CENTRAL NEVADA
WEDNESDAY AFTERNOON. GFS MODEL SOLUTION IS FARTHEST NORTH WITH
EUROPEAN MODEL SOLUTIONS TRACKING THE LOW ACROSS SOUTHERN NEVADA.
WITH UNCERTAINTY IN MODELS HAVE KEPT POPS BELOW SLIGHT CHANCE
THRESHOLD FOR NOW. OTHERWISE WITH ZONAL FLOW HAVE KEPT CLIMATOLOGY
POPS ACROSS THE NORTH. TEMPERATURES WARM BACK UP TO AROUND NORMAL BY
THURSDAY.

&&

.AVIATION...VFR CONDITIONS THROUGH TOMORROW. SCATTERED THUNDERSTORMS
OVER SOUTHEASTERN OREGON AND SOUTHWESTERN IDAHO WILL BRING GUSTY
SURFACE WINDS OF 40 TO 50 KNOTS. EXPECT CONVECTIVE ACTIVITY TO DIE
OUT BETWEEN 02Z AND 04Z.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
.ID...NONE.
.OR...NONE.
&&

SHORT TERM...SP
LONG TERM....DG
AVIATION.....DG
Hazardous weather outlook, Jun 25, 8:25 AM MST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
925 AM MDT SAT JUN 25 2005

IDZ011>016-028>030-ORZ061>064-261220-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
825 AM PDT SAT JUN 25 2005 /925 AM MDT SAT JUN 25 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...SOUTHEAST OREGON
AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER MOST OF THE AREA...ESPECIALLY SOUTH AND EAST OF A LINE
FROM BURNS JUNCTION TO BOISE TO MCCALL...OR IN OTHER WORDS...EXTREME
SOUTHEAST OREGON AND MOST OF SOUTHWEST AND SOUTHCENTRAL IDAHO.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
LAST INTO THE EVENING OVER THE AREA.  INCREASING MOISTURE AND COOL
TEMPERATURES ALOFT WILL COMBINE TO PRODUCE VERY UNSTABLE AIR.  THE
MAIN THREAT FROM THESE THUNDERSTORMS WILL BE GUSTY WINDS...WITH
GUSTS OVER 60 MPH POSSIBLE.  IN ADDITION...WE MAY SEE HAIL UP TO THE
SIZE OF QUARTERS WITH THE STRONGEST OF STORMS.  BRIEF HEAVY RAIN IS
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

SP

The radar

The Pocatello radar (KSFX), 157 km away, was scanning. The volume nearest the first event began at 21:33 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Twin Falls

When
June 25, 2:35 PM MST to 2:40 PM MST
Where
Twin Falls County, Twin Falls
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.567, -114.467

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446137.